Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 291, NWS Shreveport, LA

August 1, 2009Harrison County, Marion County, Texas; Bossier Parish, Caddo Parish, Webster Parish, Louisiana; Columbia County, Lafayette County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 1, 2009, 1:19 PM CDT for Harrison County, Marion County, Texas; Bossier Parish, Caddo Parish, Webster Parish, Louisiana; Columbia County, Lafayette County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2009, 1:19 PM CDT (18:19 UTC)
Expired
Aug 1, 2009, 2:00 PM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Columbia County, AR, Lafayette County, AR, Bossier Parish, LA, Caddo Parish, LA, Webster Parish, LA, Harrison County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 42 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 6.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1495 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 11:27 AM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 1, 11:27 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 AM CDT SAT AUG 1 2009

.DISCUSSION...

STRONG CONVECTION ON GOING IN NORTHERN PORTIONS OF CWA AS
EXPECTED. A COUPLE OF FLASH FLOOD WARNINGS ISSUED TO COVER
LOCALIZED HEAVY RAINFALL. THE HEAVY RAIN SHOULD SHIFT EASTWARD
THIS AFTERNOON...SO A LITTLE LATE FOR A FLOOD WATCH. SEVERE THREAT
STILL PRESENT...AND STORMS SHOWING SOME INCREASE IN INTENSITY PAST
HOUR OR SO. WITH A LITTLE ADDED INSTABILITY THIS AFTERNOON...DO EXPECT
A FEW WARNINGS.

FORECAST LOOKS GOOD FOR MOST PART...BUT DID MAKE SOME ADJUSTMENTS FOR
TEMPS AND DEWPOINTS TO KEEP RH HIGH THROUGHOUT THE AFTERNOON IN
THE NORTH. SOUTH ZONES MAY WARM A LITTLE MORE SO RAISED NUMBERS
THERE A BIT. ALSO...INCREASED QPF AMOUNTS NORTH.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE
AFTERNOON HOURS AS AN UPPER LEVEL DISTURBANCE APPROACHES THE REGION.
CEILINGS AND VISIBILITY WILL BE VARIABLE AROUND CONVECTION.
EXPECTING PRECIPITATION TO DIMINISH AFTER 12Z SUNDAY MAKING WAY FOR
VFR CONDITIONS. OTHERWISE...SOUTHWEST WINDS WILL PREVAIL THROUGH THE
TERMINAL FORECAST PERIOD./05/
&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  74  91  73  93 /  70  60  40  20  20
MLU  88  73  90  72  92 /  70  60  40  20  20
DEQ  86  70  92  69  94 /  80  60  30  20  20
TXK  87  73  92  71  93 /  80  60  40  20  20
ELD  87  71  91  70  92 /  80  60  40  20  20
TYR  89  74  92  73  94 /  70  60  40  20  20
GGG  88  74  92  72  94 /  70  60  40  20  20
LFK  92  75  92  73  94 /  50  60  30  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/05
Hazardous weather outlook, Aug 1, 11:58 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT SAT AUG 1 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-021700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1158 AM CDT SAT AUG 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A STRONG UPPER LEVEL TROUGH WILL BE MOVING ACROSS THE REGION TODAY.
NUMEROUS SHOWERS AND THUNDERSTORMS WHERE ONGOING. SOME STORMS WILL
HAVE THE POTENTIAL TO REACH SEVERE LIMITS...PRODUCING STRONG AND
DAMAGING WIND GUSTS ALONG WITH LARGE HAIL. THE MAIN THREAT AREA
WILL BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST
TEXAS TO NORTHERN LOUISIANA. ALONG WITH THE SEVERE WEATHER
THREAT...LOCALLY HEAVY DOWNPOURS WILL ACCOMPANY THESE STORMS WITH
TWO TO THREE INCH RAINFALL AMOUNTS POSSIBLE THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS WILL LIKELY BE NEEDED TODAY.

LAZ017>022-TXZ152-153-165>167-021700-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1158 AM CDT SAT AUG 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AS AN UPPER LEVEL STORM SYSTEM MOVES OUT OF THE SOUTHERN PLAINS
AND INTO THE LOWER MISSISSIPPI VALLEY. WHILE THE THREAT OF SEVERE
THUNDERSTORMS WILL BE GREATER ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...SOUTH OF THE
INTERSTATE 20 CORRIDOR...ISOLATED SEVERE THUNDERSTORMS WILL
CERTAINLY BE POSSIBLE AND WILL BE TIED MORE WITH DAYTIME HEATING.
SOME OF THESE STORMS COULD PRODUCE BRIEF...LOCALLY HEAVY RAINFALL
AMOUNTS OF ONE TO TWO INCHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD ACTIVATION IS NOT EXPECTED...AS THE THREAT OF SEVERE
STORMS REMAINS LOW. HOWEVER STORM SPOTTERS AND LAW ENFORECEMENT
OFFICIALS MAY BE CALLED ON FOR INFORMATION CONCERNING SEVERE
WEATHER OR FLOODING...SHOULD ANY OCCUR IN THEIR LOCAL AREAS.

In the hours before

Local storm report, Aug 1, 10:50 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT SAT AUG 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FLASH FLOOD      NASHVILLE               33.94N 93.85W
08/01/2009                   HOWARD             AR   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS WATER COVERING MULTIPLE ROADS AND
            FILLING PARKING LOTS IN THE CITY.

&&

LKEYS
Special weather statement, Aug 1, 11:22 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1122 AM CDT SAT AUG 1 2009

TXZ108-124-011715-
FRANKLIN-WOOD-
1122 AM CDT SAT AUG 1 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1215 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     FRANKLIN AND WOOD...

INCLUDING THE FOLLOWING LOCATIONS...
     MOUNT VERNON...PLEASANT GROVE...PURLEY...QUITMAN AND
     WINNSBORO...

AT 1121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF SULPHUR SPRINGS...MOVING EAST
AT 30 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

05
Local storm report, Aug 1, 12:06 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CDT SAT AUG 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     FLASH FLOOD      3 W WINNSBORO           32.96N 95.34W
08/01/2009                   WOOD               TX   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTS COUNTY ROAD 4250 BEING CLOSED DUE
            TO FLOODING.

&&

LKEYS
Local storm report, Aug 1, 12:08 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CDT SAT AUG 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     FLASH FLOOD      MOUNT VERNON            33.17N 95.22W
08/01/2009                   FRANKLIN           TX   LAW ENFORCEMENT

            WATER BEGINNING TO COVER MULTIPLE ROADS THOUGHOUT THE
            CITY.

&&

LKEYS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 10:32 AM CDTFlash Flood WarningSHVCamp, Franklin, Morris, Titus4 hr
Aug 1, 1:50 PM CDTFlash Flood WarningSHVGregg, Harrison, Marion, Panola, Rusk3 hr
Aug 1, 4:12 PM CDTFlash Flood WarningSHVCherokee, Gregg, Harrison, Panola, Rusk, Smith and 2 more4 hr
Aug 1, 2:03 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, Webster57 min
Aug 1, 5:15 PM CDTAreal Flood AdvisorySHVBienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more60 min
Aug 1, 9:06 AM CDTFlash Flood WarningSHVHempstead, Howard, Little River, Sevier3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2009Severe Thunderstorm Warnings in Texas, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.